PubMed Health⌕ Search

Biomedical subjects

N Olgun

Publications and source records attributed to N Olgun.

22 records · Page 2Linked to original sources

Tropisetron in the prevention of chemotherapy-induced acute emesis in pediatric patients.

We evaluated the antiemetic efficacy of tropisetron for control of acute emesis during grade 3 or 4 emetogenic chemotherapy in children. Tropisetron was administered as a single intravenous dose of 0.2 mg/kg on the first day and intravenously or orally with the same dose on subsequent days. A total of 125 courses of highly emetogenic chemotherapy was administered to 22 children with a median age of 14 years (range: 3-18 years). All 22 patients received tropisetron for at least two courses. Overall complete response on day 1 was observed in 80 out of 125 courses (64%). The response rates were consistent over multiple courses; a complete and major response rate on the first day of Course I (n: 22 courses) and Course II (n: 22 courses) was observed in 73 and 77 percent of cases, respectively. When the results were analyzed according to the daily schedules, overall complete response for grade 4, grade 3 and grade 1-2 emetogenic treatment days was 59, 85 and 75 percent, respectively. In this study, cost effectiveness for tropisetron was also determined; the cost per successfully controlled course was 162 USD. No side effects of tropisetron other than mild diarrhea and dry-mouth were documented in this study. In conclusion, the results of this study confirmed that tropisetron is a safe, well tolerated and effective antiemetic drug for the prevention of acute emesis in children and adolescents during highly emetogenic chemotherapy.

Adolescent↗

Bleomycin-induced hyperpigmentation and hypersensitivity reactions to etoposide and vinblastine in a child with endodermal sinus tumor.

We report a pediatric case who developed bleomycin-induced hyperpigmentation and hypersensitivity reactions to both etoposide and vinblastine while receiving chemotherapy for germ cell tumor. Skin hyperpigmentation related to chemotherapeutic agents has been reported only rarely in pediatric patients. This patient developed a characteristic skin hyperpigmentation which was "flagellate" in appearance. Two features of the hyperpigmentation were noteworthy: development at a low cumulative dose of bleomycin and persistence after cessation of chemotherapy. Additive effect of cisplatinum-induced hyperpigmentation was suggested. Although hypersensitivity reactions to etoposide have been previously reported, hypersensitivity reactions to vinblastine are almost unknown. To our knowledge, this is the first report of hypersensitivity reaction to vinblastine in a child in English literature.

Adult↗

Kawasaki syndrome.

Kawasaki syndrome, also known as mucocutaneous lymph node syndrome, is an acute vasculitis of infants and young children. We describe a four-year-old girl who presented with fever, a diffuse erythematous maculopapular rash, bilateral nonpurulent bulbar conjunctivitis, dry, red, fissured lips, a tongue with a strawberry "appearance", an erythematous pharynx, indurative erythema, and edema and desquamation of the face, hands and feet. She probably developed mitral valve prolapse during the course of the disease. The diagnosis of Kawasaki syndrome was arrived at by excluding other diseases and by the presence of all the clinical criteria for Kawasaki syndrome. Since this syndrome is rarely encountered in Turkey, this case is presented and the literature regarding the syndrome is reviewed.

Aspirin↗